Thunderstorm Wind, Cherokee
- When
- August 26, 7:30 PM CST
- Where
- Cherokee County, West Mineral
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.283, -94.917
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 26, 5:19 PM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 619 PM CDT SAT AUG 26 2006 .AVIATION... FOR THE 00Z TAFS...NO MAJOR CHANGES TO PREVIOUS ISSUANCE. WE DID BUMP BACK THE TEMPO GROUP AT KJLN TO 01Z-03Z. LINE OF THUNDERSTORMS ACROSS SOUTHEAST KANSAS CONTINUES TO MAKE EASTWARD MOVEMENT...WITH SOME DEVELOPMENT OUT AHEAD OF THE INITIAL LINE. ANOTHER WAVE OF SHOWERS AND THUNDERSTORM WILL DEVELOP MUCH LATER TONIGHT AND SPREAD EASTWARD TOWARD KJLN AND KSGF NEAR SUNRISE. CONDITIONS ARE EXPECTED TO IMPROVE FROM MID MORNING THROUGH MUCH OF THE DAY. MORE SHOWERS AND THUNDERSTORMS MAY BUBBLE DURING THE AFTERNOON HEATING... ESPECIALLY WESTWARD TOWARD KJLN...BUT WILL JUST MENTION CB AT THIS TIME. SCHULTZ && .DISCUSSION /ISSUED 308 PM CDT SAT AUG 26 2006/... TONIGHT...FOCUS WILL BE ON A SURFACE FRONT JUST TO THE NORTH AND WEST OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FEATURE LATE THIS AFTERNOON AND THIS EVENING. THE STORMS ARE THEN EXPECTED TO CONSOLIDATE AND PUSH ACROSS CENTRAL MISSOURI. CONSIDERED A FLASH FLOOD WATCH FOR THE NORTHERNMOST COUNTIES IN THE FORECAST AREA...BUT DECIDED TO HOLD OFF UNTIL THE TRACK OF THE CONVECTIVE CLUSTER IS MORE CLEAR. IF THIS CONVECTION APPEARS THAT IT WILL TRACK OVER THE SAME AREAS THAT RECEIVED HEAVIER RAINFALL OVER THE PAST 48 HOURS...A WATCH WILL LIKELY BE NEEDED. WILL PASS THIS CONCERN ON TO THE EVENING SHIFT. FORECAST ATMOSPHERIC PROFILES ALSO INDICATE A THREAT FOR A FEW DAMAGING WIND GUSTS AND PERHAPS SOME MARGINALLY SEVERE HAIL. MAIN THREAT FOR SEVERE STORMS WOULD BE OVER KANSAS/FAR WESTERN MISSOURI COUNTIES THIS EVENING...AND OVER NORTHERN COUNTIES WITH CONVECTIVE CLUSTER OVERNIGHT. SUNDAY THROUGH MONDAY NIGHT...A STRONGER UPPER LEVEL LOW WILL SWING OUT OF THE CENTRAL ROCKIES INTO THE PLAINS. ENOUGH SUPPORT WILL FINALLY EXIST FOR THE FRONT TO MOVE THROUGH THE FORECAST AREA. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH THE INITIAL FRONTAL SURGE LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. A SECONDARY SURGE IS THEN EXPECTED FROM MONDAY INTO MONDAY NIGHT. MORE SHOWERS AND STORMS WILL ACCOMPANY THIS SURGE. TEMPERATURES WILL BE FAIRLY CLOSE TO SEASONAL AVERAGES...WITH EVEN SOME BELOW NORMAL VALUES ON MONDAY. TUESDAY THROUGH WEDNESDAY...WILL TAPER POPS FROM NORTHWEST TO SOUTHEAST AS THE FRONT DEPARTS THE REGION. WOULD NOT BE SURPRISED TO SEE SOME LINGERING SHOWERS WITH AN UPPER LEVEL TROUGH/DEPARTING JET STREAK IN THE VICINITY...ESPECIALLY ON TUESDAY. TEMPERATURES WILL AGAIN BE NEAR NORMAL. WEDNESDAY NIGHT THROUGH FRIDAY...EXPECT A PERIOD OF UPPER LEVEL RIDGING AS THE LOWER HEIGHTS OVER THE OHIO VALLEY/GREAT LAKES FINALLY PULL TO THE EAST. HAVE GONE MAINLY DRY FOR THIS PERIOD...WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 803 PM CDT SAT AUG 26 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 803 PM CDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. HEAVY RAINFALL WILL CAUSE LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE LAST TWO DAYS. AREAS AFFECTED AND TIMING: SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE IN AREAS ALONG AND WEST OF A LINE FROM ROLLA TO GROVESPRING TO SHELL KNOB TONIGHT. THE GREATEST COVERAGE OF THUNDERSTORMS WILL BE ACROSS EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE AREA THROUGH TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WERE DEVELOPING ALONG A COLD FRONT... LOCATED JUST TO THE NORTHWEST OF THE OUTLOOK AREA. THE ATMOSPHERE OVER EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI HAS BECOME UNSTABLE DUE TO THE COMBINATION OF HIGH MOISTURE AND DAYTIME HEATING. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FRONT AND SLOWLY SPREAD EASTWARD INTO WESTERN PORTIONS OF THE OUTLOOK AREA. THE PRIMARY SEVERE WEATHER HAZARD WILL BE WIND GUSTS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. HEADING INTO THE OVERNIGHT HOURS...THIS ACTIVITY WILL EVOLVE INTO ANOTHER COMPLEX OF THUNDERSTORMS THAT WILL ONCE AGAIN MOVE EASTWARD THROUGH THE AREA. A FEW SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE WITH THIS ACTIVITY...HOWEVER THE MAIN WEATHER HAZARD WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM SUNDAY AFTERNOON THROUGH MONDAY NIGHT. THE PRIMARY HAZARD FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE... BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI THROUGH THE LATE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 331 PM CDT SAT AUG 26 2006 KSZ073-097-101-MOZ066-077-088-093-101-262145- BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE... NEOSHO...ANDERSON...PINEVILLE 331 PM CDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 752 IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES IN SOUTHWEST MISSOURI BARTON JASPER MCDONALD NEWTON VERNON THIS INCLUDES THE CITIES OF...ANDERSON...BAXTER SPRINGS... CARTHAGE...COLUMBUS...FORT SCOTT...JOPLIN...LAMAR...NEOSHO... NEVADA...PINEVILLE AND PITTSBURG. WFO SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 PM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 4 SE COLUMBUS 37.13N 94.79W
08/26/2006 CHEROKEE KS LAW ENFORCEMENT
POWER LINE DOWN ON UNION CHAPEL ROAD BETWEEN COLUMBUS AND
GALENA. FIRE DEPARTMENT IS RESPONDING AT THIS TIME.
&&
GCLAYCOMThe Springfield radar (KSGF), 134 km away, was scanning. The volume nearest the first event began at 01:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532644.